Alert archive / California / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Medford, OR

November 28, 2005Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Nov 28, 2005, 8:56 AM PST for Siskiyou County, California. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 28, 2005, 8:56 AM PST (16:56 UTC)
Expired
Nov 28, 2005, 8:00 PM PST
In force
11 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 9:54 AM PSTHEAVY SNOW 32 Ssw Etna, CASNOWFALL 1 INCH AN HOUR AT 3200 FEET.
Nov 28, 10:28 AM PSTSNOW 4N Dorris, CASNOWFALL SINCE 7 AM.
Nov 28, 6:36 PM PSTHEAVY SNOW 93 Sse Mount Shasta, CA12 HOUR AMOUNT. CURRENTLY SNOWING LIGHTLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 281656
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST MON NOV 28 2005

CAZ080-082-290100-
/O.NEW.KMFR.WS.W.0002.051128T1656Z-051129T0400Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD
856 AM PST MON NOV 28 2005

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS
NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS STARTING OUT AT 3500
FEET...THEN RISING TO NEAR 4500 FEET BY THIS EVENING...AND THEN
FALLING AGAIN THROUGH THE NIGHT. WIND GUSTS OF AT LEAST 50 MPH ARE
ALSO POSSIBLE ON RIDGE TOPS WITH THIS STORM. 5 TO 9 INCHES OF
ACCUMULATION CAN BE EXPECTED BY LATE THIS EVENING. LOCALLY...OVER
A FOOT OF ACCUMULATION IS POSSIBLE NEAR MT. SHASTA AND SOME OF THE
HIGHER PEAKS IN WESTERN SISKIYOU COUNTY. SNOW WILL BEGIN TO TAPER
OFF THIS EVENING MIDNIGHT AFTER THE PASSAGE OF A COLD
FRONT...FOLLOWED BY SNOW SHOWERS OVERNIGHT AND THROUGH THE DAY
TUESDAY. AN ADDITIONAL 2 TO 4 INCHES ARE EXPECTED WITH THESE
SHOWERS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IF
YOU MUST TRAVEL...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...CARRY CHAINS OR TRACTION TIRES AND EXERCISE EXTREME CAUTION
WHILE DRIVING.

$$

ORZ027-028-290100-
/O.NEW.KMFR.SN.Y.0004.051128T1656Z-051129T0600Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
856 AM PST MON NOV 28 2005

...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS
SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS STARTING OUT AT 3500
FEET...THEN RISING TO NEAR 4500 FEET BY THIS EVENING...AND THEN
FALLING AGAIN THROUGH THE NIGHT. WIND GUSTS OF AT LEAST 50 MPH ARE
ALSO POSSIBLE ON RIDGE TOPS WITH THIS STORM. 8 TO 14 INCHES OF NEW
SNOW ACCUMULATION CAN BE EXPECTED BY LATE THIS EVENING. SNOW WILL
BEGIN TO TAPER OFF LATER THIS EVENING AFTER THE PASSAGE OF A COLD
FRONT...FOLLOWED BY SNOW SHOWERS OVERNIGHT AND THROUGH THE DAY
TUESDAY DROPPING AN ADDITIONAL 3 TO 5 INCHES OF NEW ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...CARRY CHAINS OR TRACTION TIRES WHEN
REQUIRED AND EXERCISE CAUTION WHILE DRIVING.

$$

CAZ083>085-ORZ029>031-290100-
/O.NEW.KMFR.SN.Y.0004.051128T1656Z-051129T0800Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
856 AM PST MON NOV 28 2005

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A MOISTURE LADEN WINTER STORM WILL BE RAPIDLY MOVING ACROSS
SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY WITH SNOW LEVELS
STARTING OUT AT 3500 FEET...THEN RISING TO NEAR 4500 FEET BY THIS
EVENING...AND THEN FALLING AGAIN THROUGH THE NIGHT. ADDITIONALLY...WIND
GUSTS OF AT LEAST 50 MPH ARE POSSIBLE ON RIDGE TOPS WITH THIS
STORM. 3 TO 6 INCHES OF ACCUMULATION CAN BE EXPECTED BY MIDNIGHT.
SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT...FOLLOWED BY SNOW
SHOWERS OVERNIGHT AND THROUGH THE DAY TUESDAY. AN ADDITIONAL 1 TO
2 INCHES ARE EXPECTED WITH THESE SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...CARRY CHAINS OR TRACTION TIRES WHEN
REQUIRED AND EXERCISE CAUTION WHILE DRIVING.

$$

BERTEAU

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 2:00 AM PST, 6 hours 56 minutes earlier.

Area forecast discussion, Nov 28, 2:00 AM PST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PST MON NOV 28 2005

.DISCUSSION...
A WARM FRONT IS BRINGING WINDY CONDITIONS TO THE COAST ALONG WITH
WIDESPREAD RAIN BY MID DAY. LATER TODAY AND THIS EVENING RAIN AND
SNOW WILL SPREAD ACROSS THE ENTIRE FORECAST AREA. SNOW LEVELS WILL
RISE THIS MORNING TO 5K TO 6K FT LOWERING OVERNIGHT TO 3K TO 4K FT.
HEAVY SNOWS WILL BE ABOVE 6000 FT. TUESDAY WIDESPREAD SHOWERS WILL
CONTINUE AS A COLD SHORT WAVE TROUGH MOVES ALONG THE NORTH PART OF
OUR AREA.

THERE WILL BE A BRIEF BREAK IN THE PRECIPITATION WEDNESDAY THANKS TO
A SHORT WAVE RIDGE BUT WEDNESDAY NIGHT ANOTHER SIMILAR WARM FRONT
FOLLOW BY A SHORT WAVE TROUGH BRINGS ANOTHER ROUND OF PRECIPITATION.

THERE WILL BE A BRIEF BREAK AGAIN THURSDAY FOLLOWED BY A COLDER
TROUGH FRIDAY. SNOW LEVELS WILL LOWER TO ABOUT 3K FT WITH RAIN AND
SNOW SHOWERS PERSISTING THROUGH SATURDAY. SUNDAY WILL BE DRY WITH
THE UPPER RIDGE BUILDING BUT LATE MONDAY OR TUESDAY ANOTHER WARM
FRONT WILL REACH OUR AREA.

.AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A
WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD
RAIN AND LOWERING CLOUDS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER.
CA...GALE WARNING OR BORDER TO PT ST GEORGE.

&&
MO

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 8:56 AM PSTSnow AdvisoryMFRModoc, Siskiyou11 hr
Nov 28, 10:06 AM PSTWind AdvisoryMFRSiskiyou10 hr

Nearby

Winter Storm Warnings in California, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.